Alert archive / Wisconsin / Fire Weather Watches in 2021
Fire Weather Watch 1, NWS Green Bay, WI
NWS Green Bay, WI issued this fire weather watch at Apr 30, 2021, 3:20 PM CDT for 5 counties in Wisconsin. It took effect at May 1, 2021, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 30, 2021, 3:20 PM CDT (20:20 UTC)
- In effect from
- May 1, 2021, 12:00 PM CDT
- Expired
- May 1, 2021, 4:01 AM CDT
- In force
- Issued by
- NWS Green Bay, WI
Counties Marathon County, WI, Portage County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 110 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700 WWUS83 KGRB 302020 RFWGRB URGENT - FIRE WEATHER MESSAGE National Weather Service Green Bay WI 320 PM CDT Fri Apr 30 2021 ...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR PARTS OF CENTRAL WISCONSIN... .The combination of dry conditions, low relative humidity in the lower to mid-20s, and south to southwest winds from 15 to 25 mph with gusts of 30 to 40 mph will result in the potential for critical fire weather conditions. Avoid outdoor burning on Saturday afternoon and evening. Report any wildfires to local authorities. Outdoor enthusiasts should use caution with off-road vehicles or equipment that can create a spark and start a fire. Extinguish and dispose of cigarettes properly. Be sure to check with local officials about any burning restrictions that may be in place. WIZ030-035>037-045-011045- /O.NEW.KGRB.FW.A.0001.210501T1700Z-210502T0100Z/ Marathon-Wood-Portage-Waupaca-Waushara- 320 PM CDT Fri Apr 30 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL WISCONSIN... The National Weather Service in Green Bay has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...Marathon...Wood...Portage... Waupaca and Waushara. * WINDS...Southwest to West 15 to 25 mph with gusts of 30 to 40 mph. * RELATIVE HUMIDITY...Between 24 and 29 percent. * TEMPERATURES...In the upper 70s and low 80s. * IMPACTS...Caution is advised when using outdoor fires and equipment that causes sparks. Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Make sure all outdoor fires are extinguished properly, and consult your local DNR office for possible burn bans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Bersch
1 follow-up statement
905 WWUS83 KGRB 010901 RFWGRB URGENT - FIRE WEATHER MESSAGE National Weather Service Green Bay WI 401 AM CDT Sat May 1 2021 ...NEAR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON INTO EARLY EVENING... The combination of dry conditions, low relative humidity in the lower to mid-20s, and south to southwest winds from 20 to 25 mph with gusts of 30 to 40 mph will result in extreme to near critical fire weather conditions. Avoid outdoor burning this afternoon and evening. Report any wildfires to local authorities. Outdoor enthusiasts should use caution with off-road vehicles or equipment that can create a spark and start a fire. Extinguish and dispose of cigarettes properly. Be sure to check with local officials about any burning restrictions that may be in place. WIZ030-035>037-045-011015- /O.CAN.KGRB.FW.A.0001.210501T1700Z-210502T0100Z/ Marathon-Wood-Portage-Waupaca-Waushara- 401 AM CDT Sat May 1 2021 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL WISCONSIN... The National Weather Service in Green Bay has cancelled the Fire Weather Watch. Low afternoon relative humidities of 20 to 25 percent and southwest winds of 20 to 25 mph with gust of 30 to 40 mph this afternoon will result in elevated to near critical fire weather conditions. Currently, fire weather conditions look to be just below Red Flag Warning criteria. However, if relative humidity drops further than expected, a Red Flag Warning may still be needed after coordination with DNR. This will be determined later this morning or early afternoon. Meanwhile, a Special Weather Statement has been issued highlighting the fire concern this afternoon. Please see that product for further information. $$ ESB
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this fire weather watch went out at Apr 30, 12:55 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 30, 12:55 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1255 PM CDT Fri Apr 30 2021 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Saturday Issued at 429 AM CDT Fri Apr 30 2021 Today...LFQ of ULJ and shortwave impulse currently moving southeast across the area early this morning. Associated surface cold frontal boundary currently dropping southward across the Fox Valley, should exit the forecast area by daybreak. Area of light shower activity associated with the above-mentioned weather features is now exiting far eastern Wisconsin. Only a smattering of a few hundreds of an inch rainfall has been reported overnight with this activity. Fairly robust CAA and subsidence immediately behind the fropa resulting in some gusty boundary layer winds to 25 mph or so. Because of the abrupt wind shift from W to NNW and gusty surface winds with the fropa, will leave the SCA for the bay and nearshore waters intact. Boundary layer winds should gradually diminish later this morning as high pressure builds into the area. Cloud trends will be a bit tricky especially this morning. Although the mid-level cloud deck associated with passing fropa will quickly exit eastern Wisconsin,lower level stratus deck has been expanding over southern Lake Superior and Upper Michigan. Latest satellite trends show these clouds are now quickly pushing southward into northern Wisconsin. Anticipate these clouds to continue to push southward across the north this morning, but should begin to erode before they make it to highway 29 as daytime mixing commences. As surface high continues to build across the forecast area this afternoon, expect skies to be mostly sunny with highs from the mid 50s north to around 60 in the Fox Valley away from the lake. Assuming clearing skies, relative humidity values across north central Wisconsin could drop into the upper teens to lower 20s elevating fire weather concerns. However, given the cooler daytime highs in the 50s and diminishing boundary layer winds do not feel it will be too much of a concern today. Tonight...As surface high pressure pushes off to the east southwesterly flow will quickly kick in with strengthening WAA especially after 06Z Saturday. WAA, steepening mid-level LRs and a weak shortwave impulse may help initiate some scattered elevated shower activity. CAM guidance has had a fairly persistent signal that this activity will quickly move across mainly the northern portion of the forecast area, north of highway 29 between about 06Z and 14Z Saturday morning. Only scattered light QPF is expected with this activity. Saturday...Warm air is forecast to surge ENE across the forecast area during the day on Saturday as warm front pushes through. Basically stayed close to previous forecast and NBM guidance for daytime highs ranging from the low 70s north to perhaps near 80 in the southwest portion of the forecast area. Warm frontal boundary will become quasistationary during the afternoon and there are some hints that the boundary will start to drop southward by very late in the afternoon such that by 00Z Sunday, boundary may be situated somewhere along the highway 29 corridor. Forecast RAP soundings in the warm sector suggest deep mixed layer with inverted V profiles. Strengthening pressure gradient and deep mixing will lead to very gusty southwesterly winds, especially across central and eastcentral Wisconsin during the afternoon. Increased winds on Saturday afternoon with wind gusts of 30 mph possible. SPC also included the southern portion of the forecast area in a marginal risk for late Saturday afternoon given inverted V profiles and forecast elevated MUCAPE values in the 500 to 900 J/Kg range. However, some concern with moisture availability as deep mixing will likely keep sfc TDs lower than what current guidance suggests. Thus, in coordination with surrounding offices, opted to keep forecast dry until 00Z Sunday. .LONG TERM...Saturday Night Through Thursday Issued at 429 AM CDT Fri Apr 30 2021 An unsettled pattern is expected to start the new week as a quasi-stationary front to initially be located just to our south, followed by a southern stream shortwave trough lifting northeast toward the Great Lakes and a northern stream shortwave trough moving east across the northern tier of states. By mid-week, models agree on an upper ridge over the western CONUS and downstream troughing across the central CONUS. This would bring us the next chance for precipitation Wednesday night into Thursday. Temperatures will cool Sunday and Monday, then return closer to normal toward mid-week. Saturday Night and Sunday...The cold front is expected to settle just south of the forecast area Saturday night and be the focus for additional showers or thunderstorms. Potential exists for some gusty winds to accompany any of these storms as 30 to 40 kts of wind aloft could reach the surface. Plenty of cloud cover will keep temperatures up through the night with min temperatures in the lower to middle 40s north, middle 40s to around 50 degrees south. This quasi-stationary front to remain just south of a Wautoma to Manitowoc line on Sunday, separating warm/somewhat muggy air from cooler/less humid air. Moisture flowing over this frontal boundary, coupled with the region located in the favorable right entrance region of the upper jet, should lead to a good chance of showers across northeast WI. Mid-level lapse rates may be steep enough to also warrant a chance of thunderstorms. Severe potential appears limited as long as the boundary remains to our south, however enough shear will be present such that small hail can't be ruled out. Max temperatures on Sunday to be cooler due to an east-northeast wind. Look for readings to generally be in the lower to middle 50s near Lake MI., middle to upper 50s north and upper 50s to middle 60s south. Sunday Night and Monday...Showers/storms to continue into at least Sunday evening as the frontal boundary slowly sags a bit south due to the convection. Between Sunday/Sunday evening, some of this rain may be heavy at times with PW values at 1.0 inches or greater. If any training cells were to occur, this could lead to localized flooding. The precipitation should become more scattered in nature over the north later Sunday night as the front edges farther south. Min temperatures to range from around 40 degrees far north, upper 40s west of the Fox Valley. Rain chances look to persist into Monday as models indicate a surface wave to move along the frontal boundary, thereby adding lift especially across central/east-central WI. There are model differences with respect to how long the rain will hang around and how much additional rain would fall. If the GFS were to verify, we would be looking a flooding problems over parts of the forecast area. Thankfully, other models are not nearly as robust with their respective QPF forecasts. Max temperatures on Monday to be in the lower to middle 50s north/near Lake MI, middle to upper 50s south. Monday Night and Tuesday...It may take until later Monday night to finally get the last of the precipitation out of the forecast area as the surface wave departs and the frontal boundary gets shoved far enough to the south. Northeast WI should finally see some mixed sunshine on Tuesday as a weak area of high pressure begins to build into the region. North winds will keep temperatures in check with readings in the middle 50s near Lake MI, middle to upper 50s north and around 60 degrees south. Tuesday Night through Thursday...Quiet conditions are expected through Wednesday as the high pressure moves across the Great Lakes region. Max temperatures on Wednesday to remain in the middle 50s near Lake MI, but warm slightly to around 60 degrees north, lower to middle 60s south. The next chance for showers is forecast to arrive either Wednesday night or Thursday as a northern stream shortwave trough/surface cold front drop southeast into WI. Depending on the strength of the attendant surface low, Thursday could be a blustery day as well. Max temperatures to be in the middle 50s lakeside, upper 50s to around 60 degrees north and lower to middle 60s south. && .AVIATION...for 18Z TAF Issuance Issued at 1253 PM CDT Fri Apr 30 2021 Good flying conditions are expected this afternoon and evening as high pressure pushes across the area. Lingering clouds around 5000 ft across eastern WI will dissipate by late afternoon. Mid and high clouds will move into the area during the evening and continue at times into Saturday. Bases should remain at or above 8000 ft, providing for VFR conditions. Only exception will be in any shower activity overnight into Saturday morning where slightly lower CIGs are possible. Best chances for the showers will be over northern WI (RHI), so will continue with a TEMPO group. Will hold off on the shower mention farther south as chances are too low. LLWS will also develop toward daybreak as winds increase to around 45 kts between 2000-3000 ft. The LLWS will decrease Saturday morning as better mixing occurs, with gusts at the surface expected to exceed 25-30 kts. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....ESB LONG TERM......Kallas AVIATION.......Bersch
Hazardous weather outlook, Apr 30, 3:27 AM CDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 327 AM CDT Fri Apr 30 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-010830- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 327 AM CDT Fri Apr 30 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a marginal risk of severe thunderstorms over portions of central and east-central Wisconsin Saturday evening. Strong gusty winds would be the main hazard. There is a chance of thunderstorms Sunday into Sunday night. While severe weather is not anticipated, small hail would be possible under any of the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotters activation will not be needed today or tonight. LMZ521-522-541>543-010830- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 327 AM CDT Fri Apr 30 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The passage of a cold front could bring a period of gusty winds and an abrupt wind shift Saturday evening that may be hazardous for small craft. There is a chance of thunderstorms Sunday into Sunday night that may pose a lightning hazard to mariners. ESB/AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:07 PM CDT | Small Craft Advisory | GRB | 15 hr | |
| Apr 30, 2:47 PM CDT | Gale Warning | GRB | 28 hr |
Nearby
Fire Weather Watches in Wisconsin, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.